3 years with PD have developed annoying teeth chattering which I can consciously stop but returns when I relax or concentrate hard on some task! Anyone had similar?
Welcome to the forum and thanks for your message. I am sorry to hear about your teeth chatting, that sounds really frustrating for you.
I am sure others on the forum will let you know if they’ve had similar experiences and what may have helped them, but if you’d like further advice feel free to call the Parkinson’s UK helpline on 0808 800 0303. The helpline is a free service open Monday-Friday, 9am-7pm made up of trained advisers, including Parkinson’s nurses who will be able to give you further information and support so do give them a call.
Emily - Forum moderation team
I developed jaw clenching after being given antidepressants Sertraline and Amitriptyline. Posted about this March 2019 . There are several threads ahout this on the forum – see below. Then specialist in movement disorders gave me a neuroleptic, Sulpiride - I presume to “help” make movement disorders permanent (sarcasm)
It was sheer misery. Difficulty speaking eating without biting my tongue/mouth/lip. Having to use chewing gum constantly. The nightmare of trying to sit still with akathisia for all those tooth extractions as one by one my teeth were worn down to the gum. Don’t know how maNY mouthguards the dentist made me. I bit through them all. When the dentist fitted a complete set of dentures I burst out sobbing at reception waITIng for my next appt letter. It was so horrible to feel thaT crash crash again. One good thing about faCE masks – don’t have to bother with false teeth…
Appletree Mar '19 L-Dopa side-effects : Involuntary movements are very common and usually start in the mouth, jaws or tongue. PLEASE CHECK IN CASE IT IS YOUR MEDICATION. Bruxism haS DESTROYED MY TEETH. I haVE only one whole tooth left.
Pregabalin induced parkinsons Davey Jan 11
I have been on pregabablin for 3 years 450 Mg at night to help with insomnia and anxiety. 3 years down the line I appear to be getting Parkinson’s ? Has anyone heard of the link ? I have teeth chattering , shocking memory , tremor mild at present
Teeth chatter! Vikings_SL2012 Jan '12 i have been on my neupro patches for 3 months and i have developed a chatter in my jaw! Cant stop it night and day is this normal?
rMosie Jan ‘12 I don’ t have a problem during the day when I’m awake, but I grind my teeth in my sleep. My gums sometims bleed and I can wake with sore upper jaw and achey pain across my face.
Drobb Jan '12 get yourself set up with a night time gum shield. I clench my teeth at night (bruxing - also can be teeth grinding) this has stopped all that awful jaw pain.
Switched off babswood Jun '18…now it’s my jaw keeps going and my teeth chatteriñg … affects my speach when I’m off
https://www.healingwell.com/community/default.aspx?f=34&m=2408846 Lengwann Posted 6/23/2012
My teeth grind when my Stalevo med is too strong. I don’t take another dose of Stalevo until that dose wears off, and that could take 2-4 hrs. I even get dyskenesia when my Stalevo is too strong. That is big overt movements of my arms and body. But it can be just with your teet grinding aa well.
A grinding issue: Drug-induced bruxism N.L. Pearson Canadian Pharmacists Journal 141(5) · Sept. 2008
BRUXISM IS DEFINED AS AN UNPRODUCTIVE GRINDING OR GNASHING of the teeth and clenching of the jaws that can occur while awake or during sleep. Primary bruxism may not have an identifiable cause, but current and ongoing research suggests a link to genetic and environmental factors, as well as life or psychological stresses. Secondary bruxism may be related to diseases, irregular sleep cycles or drug-induced oral movement disorders such as dystonia and dyskinesia
In a review article of movement disorders associated with selective serotonin-reuptake inhibitors (SSRI), this adverse drug reaction (ADR) was detected as early as 1 day to as late as 11 months following initiation of therapy.
One case report described bruxism in a 77-year-old female suffering from Parkinson’s disease when her total daily dose of levodopa/carbidopa was increased from 550 to 700 mg. The ADR was detected during the first 2 weeks of her dose increase, appearing 1 to 2 hours after administration of the daytime immediate-release doses and during the night. Symptoms subsided following a dose reduction to 550 mg daily
Levodopa-induced Dyskinesia: Clinical Features, Pathophysiology, and Medical Management Sanjay Pandey and Prachaya Srivanitchapoom Ann Indian Acad Neurol. 2017 Jul-Sep; 20(3): 190–198.
Different types of movement disorders are seen in levodopa-induced dyskinesia (LID) including chorea, ballism, dystonia, myoclonus, or combination of any of these movements. These dyskinesias are seen in the neck, facial muscles, jaw, tongue, hip, shoulder, trunk, and limb or may appear as involuntary flexion of toes.
Thanks for the replies- my consultant recommended that I slowly stopped taking Quietopoline and although this was a rocky Road it look has certainly helped reduce the problem!